I am finally beginning to feel like I can see some lifhr at the end of the tunnel after increasing my Prozac this past Friday and taking a day off work to recuperate and deal with my mental health. The sise wddexta are the down side to taking PeoAc though. Diear came the horrible nausea and vomiting and headaches. Now for the sexual effects. We rarely talk about these aide effects but they definitely impact one’s sex life. I’m lucky enough to have female providers to talk to these issues about but it is never easy to through it out there in conversation and be willing to say that this drug is impacting my sex life and how. My clients are too embarrassed to even bring it up to me when we talk about side effects even when encouraged to do so. I think so often that mental health professionals determine that a stable life is more important than a sex life and that isn’t necessarily the priorities in that order for some folks.
But for now I will remain content that I am coming out of this depression a little bit more each day and the suicidal thoughts are diminishing as time passes. Hopefully nothing will happen to rock the boat so to speak for a while.
I am supposed to see my therapist this afternoon and I feel totally unmotivated to get there. I know I should want to go and deal with things but I don’t. Last week when I went I ended up in tears and feeling worse after the appointment than at the beginning. It made me feel like I am failing and falling apart on so many levels that I can’t begin to count. I have survived most of my life and not lived or thrived after growing up in an abusive household. I don’t know how to enjoy life most of the time. I live for work and when I fail at work or feel like I am failing I get pretty intense about it because I have lived to take care of others my whole life and I get the meaning and sense of accomplishment from doing so. Changing my thinking is so impossible feeling that I can’t explain it to others. I have been in and out of therapy trying to for years but I learned to put other’s needs in front of my own as a kid and don’t know how to stop.
I have to drag myself into the shower if I am going to make my appointment.
Took today off work to recover. My mental health has been hanging on by a thread at times since starting the Prozac. It hasn’t helped that the Prozac made me so nauseous the first week and I actually felt like my level of depression worsened after starting it. My therapist thought that it was because I was no longer fixated on suicide and everything else was able to enter into my thinking. I have not done much of anything except work or sleep since the last few weeks because of my level of depression. My psychiatrist thinks that I need the sleep to catch up on the sleep I missed when I was on steroids. Yesterday we finally compromised and increased the Prozac to see if it will lift my mood without making me mania. Hopefully, the increase will not result in another round of nausea though. SSRI’s are not my friends. Also, with the malabsorption issue I have it sometimes takes a higher dose of medicine to be effective. I am willing to try anything at this point to be able to function better. I feel like a failure on so many levels right now. Even the smallest of tasks feel overwhelming. I don’t want to end up in the hospital. I feel like that is just a waste of time and puts my job at risk. I knew I needed a break today though and called in sick for a mental health day.
I started my new medication one week ago today. I have been fighting nausea every morning after I take it for a couple of hours. It is helping with the OCD and compulsive/intrusive thoughts regarding death but I actually have felt more depressed the last few days. I am not sure if it is because my thinking has cleared enough to allow me to think about other things that I have been avoiding. All I know is that it is scary and I am not sure if I am comfortable with the idea of continuing to feel this level of depression. My meds are being doled out a few days at a time and I don’t have access to them between times for safety reasons. Giving up control is never easy but sometimes necessary. I have been really quiet which makes people around me uneasy I think but talking is hard and makes me feel worse most of the time. The psychiatrist said I might not notice a change in my mood for up to four weeks. That feels like an eternity right now.
This is a hard post to write. My life was touched by the sexual abuse scandal in the Catholic Church this week. While my faith remains intact, the religious foundation of my youth has taken a fatal blow. The priest who was suspended from the priesthood for sexual abuse was at one time my therapist and at another time my co-worker. I feel many things and part of me is grateful that while I was in therapy, I did not discuss my trauma back ground – my gut told me that I shouldn’t and it wasn’t okay to do so. I usually am not good at following my intuition though it is usually spot on but I did and can’t imagine how much worse I would feel if I had divulged my story to him. Church and organized religion is such a difficult thing for me with many, many unhealed wounds. It’s going to be awhile before I can trust to rejoin a church again.
The new meds are starting to kick in and my thoughts have been less obsessive and no more active suicidal ideation. My mood seems like it is more dysthymic on a steady basis which has left me quieter than usual and making others around me more concerned. Treating the OCD symptoms has had the added benefit of reducing my overall anxiety level. I never really thought much about my OCD symptoms until I started my relationship with my partner this summer. I hadn’t really considered how much it was impacting my life and manifesting itself as other things such as anxiety and ADHD without the hyperactivity. I actually have felt more relaxed since starting the med to treat the OCD than I have in in a very, very long time. It comes with a small price though…the med is causing me to get pretty sick after I take it every morning for a few hours. This is a historic problem that I have had with this class of medications. I know it will eventually go away. If it continues to work and eventually lifts my mood as well l think that it will be worth it in the end.